This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.
F. M., a woman aged 40, was first seen by me on April 24, 1941, when she applied for treatment of dermatitis which had occurred periodically on the left side of the face during the past year. The eruption consisted of erythema and fine papules on the ramus of the left jaw and on the eyelids.
After the suggestion was made that the condition might be due to the highly colored nail polish she wore, she recalled an incident which had occurred prior to the onset of the dermatitis. While at work she spilled a bottle of ink eradicator and noted at the time that the odor was the same as that of nail polish. After mopping up the fluid with a cloth, she noted itching of the face.
Patch tests were made with the aforementioned fluid and with face powder, rouge, lipstick and nail polish. Erythema and papules appeared
Downing JG. DERMATITIS DUE TO INK ERADICATOR AND COSMETIC LACQUERS. Arch Derm Syphilol. 1941;44(3):465–466. doi:10.1001/archderm.1941.01500030147018
Coronavirus Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: